MAUDE Adverse Event Report: CORDIS CORPORATION STENT PER 30MM 4.0MM LARGE; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION STENT PER 30MM 4.0MM LARGE; CATHETER, BILIARY, DIAGNOSTIC
Model Number P308
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/1999
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This article was found during a recent clinical evaluation review/literature search of this device.The report also represents notification of 1 event for stent migration.Please note that patient specific details (demographics, medical history and reason for intervention) are not available.The devices are palmaz stents, but the catalog and lot numbers are not available.The citation is as follows " management of misplaced or migrated endovascular stents.Journal of vascular and interventional radiology: jvir, 10(7), 851¿859.Https://doi.Org/10.1016/s1051-0443(99)70127-2".According to the literature article by slonim, s.M., dake, m.D., razavi, m.K., kee, s.T., samuels, s.L., rhee, j.S., & semba, c.P.(1999).Management of misplaced or migrated endovascular stents.Journal of vascular and interventional radiology: jvir, 10(7), 851¿859.Https://doi.Org/10.1016/s1051-0443(99)70127-2, a palmaz p308 stent was intended to be placed in the hepatic inferior vena cava (ivc) but migrated to the renal ivc due to rupture of the unknown balloon.The stent was repositioned in the ivc percutaneously with another unknown 3-5mm balloon catheter.The product was not returned for analysis.No lot number was provided therefore a product history record (phr) review could not be generated.The reported ¿stent dislodged migration¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics are unknown.As no lot number was supplied a phr could not be completed.According to the safety information in the instructions for use ¿the palmaz balloon-expandable peripheral stent is a 316l stainless steel, slotted tube.The stent should be crimped over the recommended balloon delivery catheter.See materials required table for the recommended cordis maxi¿ ds, and powerflex® plus individual product descriptions, and recommended accessory devices.¿ the recommended balloon was the maxi ds.It is not known if the recommended balloon was used in this case.The limited information available does not suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
According to the literature article by slonim, s.M., dake, m.D., razavi, m.K., kee, s.T., samuels, s.L., rhee, j.S., & semba, c.P.(1999).Management of misplaced or migrated endovascular stents.Journal of vascular and interventional radiology: jvir, 10(7), 851¿859.Https://doi.Org/10.1016/s1051-0443(99)70127-2, a palmaz p308 stent was intended to be placed in the hepatic inferior vena cava (ivc) but migrated to the renal ivc due to rupture of the unknown balloon.The stent was repositioned in the ivc percutaneously with another unknown 3-5mm balloon catheter.The device will not be returned for evaluation.

Brand Name
STENT PER 30MM 4.0MM LARGE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key11959687
Report Number9616099-2021-04618
Device Sequence Number11093291
Product Code FGE
UDI-Device Identifier20705032057292
UDI-Public20705032057292
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K911581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP308
Device Catalogue NumberP308
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANOTHER UNKNOWN 3-5MM BALLOON CATHETER; UNKNOWN BALLOON
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;